Selected Peer-Reviewed Publications

Research Investigations

  1. Hines MC, Reed BN, Ivaturi V, Bontempo LJ, Bond MC, Hayes BD. Diltiazem versus metoprolol for rate control in atrial fibrillation with rapid ventricular response in the emergency department. Am J Health Syst Pharm. 2016;73(24):2068-76. PMID 27919874
  2. Oliver WD, Heil EL, Thom KA, Martinez JP, Hayes BD. Allergy profile should be updated after uneventful administration of a penicillin or penicillin-related antibiotic to a patient with penicillin allergy. J Allergy Clin Immunol Pract. 2017;5(1):184-6. PMID 27765460
  3. Gosselin S, Hoegberg LC, Hoffman RS, Graudins A, Stork CM, Thomas SH, Stellpflug SJ, Hayes BD, et al. Evidence-based recommendations on the use of intravenous lipid emulsion therapy in poisoning. Clin Toxicol. 2016;54(10):899-923. Open-access link
  4. Hayes BD, Gosselin S, Calello DP, et al; Lipid Emulsion Workgroup. Systematic review of clinical adverse events reported after acute intravenous lipid emulsion administration. Clin Toxicol (Phil). 2016;54(5):365-404. PMID 27035513
  5. Hines MC, Al-Salamah T, Heil EL, Mallemat H, Witting MD, Johnson JK, Winters ME, Hayes BD. Resistance patterns of Escherichia coli in women with uncomplicated urinary tract infection do not correlate with Emergency Department antibiogram. J Emerg Med. 2015;49(6):998-1003. PMID 26281821
  6. Hayes BD, Zaharna L, Winters ME, et al. To-go meds for decreasing emergency department return visits. Am J Emerg Med. 2012;30(9):2011-4. PMID 22424997
  7. Hayes BD, Klein-Schwartz W, Clark RF, et al. Comparison of toxicity of acute overdoses with citalopram and escitalopram. J Emerg Med. 2010;39(1):44-8. PMID 19081700
  8. Hayes BD, Klein-Schwartz W, Gonzales LF. Causes of therapeutic errors in older adults: Evaluation of national poison center data. J Am Geriatr Soc. 2009;57(4):653-8. PMID 19220563
  9. Hayes BD, Klein-Schwartz W, Doyon S. Frequency of medication errors with intravenous acetylcysteine for acetaminophen overdose. Ann Pharmacother. 2008;42(6);766-70. PMID 18445707
  10. Hayes BD, Klein-Schwartz W, Doyon S. Toxicity of buprenorphine overdoses in children. Pediatrics. 2008;121(4):e782-6. PMID 18381506
  11. Hayes BD, Donovan JL, Smith BS, Hartman CA. Pharmacist-conducted medication reconciliation in an emergency department. Am J Health Syst Pharm. 2007;64(16):1720-3. PMID 17687061

Review Articles, Case Reports, and Editorials

  1. Farmer BM, Hayes BD, Rao R, Farrell N, Nelson L. The Role of Clinical Pharmacists in the Emergency Department. J Med Toxicol. 2017 Oct 26. Epub ahead of print. PMID 29075954
  2. Coralic Z, Hayes BD. Emergency medicine pharmacists on an international scale. Emerg Med J. 2017;34(8):492-3. PMID 28501816
  3. Allison MG, Heil EL, Hayes BD. Appropriate Antibiotic Therapy. Emerg Med Clin North Am. 2017;35(1):25-42. PMID 27908336
  4. Alhashem HM, Avendano C, Hayes BD, Winters ME. Persistent life-threatening hemorrhage after administration of idarucizumab. Am J Emerg Med. 2017;35(1):193.e3-193.e5. PMID 27439386
  5. Hayes BD. Ketamine for agitation: a key cog in the prehospital treatment armamentarium wheelhouse. Clin Toxicol (Phila). 2016;54(7):545-6. PMID 27163703
  6. Grover B, Hayes BD, Watson K. Feedback in clinical pharmacy education. Am J Health Syst Pharm. 2014;71:1592-6. PMID 25174020
  7. Hayes BD, Martinez JP, Barrueto F Jr. Drug-induced hyperthermic syndromes: part 1. Hyperthermia in overdose. Emerg Med Clin North Am. 2013;31(4):1019-33. PMID 24176476
  8. Moskovitz JB, Hayes BD, Martinez JP, Mattu A, Brady WJ. Electrocardiographic implications of the prolonged QT interval. Am J Emerg Med. 2013;31(5):866-71. PMID 23602761
  9. Campagna JD, Bond MC, Schabelman E, Hayes BD. The use of cephalosporins in penicillin-allergic patients: A literature review. J Emerg Med. 2012;42(5):612-20. PMID 21742429
  10. Hayes BD. Clinical toxicology residency and fellowship programs for pharmacists. Am J Health Syst Pharm. 2011;68(6):480-6. PMID 21378295
  11. Hayes BD, Anderson BD. Twenty five years of poison center experience with propoxyphene overdoses the FDA could not find. Clin Toxicol (Phila). 2009;47(9):905-6. PMID 19814605
  12. Schwartz EA, Hayes BD, Sarmiento KF. Development of hepatic failure despite use of intravenous acetylcysteine after a massive ingestion of acetaminophen and diphenhydramine. Ann Emerg Med. 2009;54(3):421-3. PMID 18986731
  13. Hayes BD, Klein-Schwartz W, Barrueto F Jr. Polypharmacy and the geriatric patient. Clin Geriatr Med. 2007;23(2):371-90. PMID 17462523